Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 73, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 21, 2008, 3:29 AM EST for Pinellas County, Sumter County, Florida. It took effect at Nov 21, 2008, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2008, 3:29 AM EST (08:29 UTC)
- In effect from
- Nov 21, 2008, 12:00 PM EST
- Expired
- Nov 21, 2008, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties Pinellas County, FL, Sumter County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 210829 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 329 AM EST FRI NOV 21 2008 ...RED FLAG WARNING FOR THE NATURE COAST FRIDAY AFTERNOON FOR AROUND 4 HOURS OF RH BELOW 35 PERCENT COMBINED WITH GUSTY WINDS... .A COLD AND DRY AIRMASS ACROSS THE REGION WILL BE REINFORCED BY A DRY FRONT TODAY WHICH IS FOLLOWED BY MORE HIGH PRESSURE. FLZ039-042-043-048-212200- /O.UPG.KTBW.FW.A.0061.081121T1700Z-081121T2200Z/ /O.NEW.KTBW.FW.W.0073.081121T1700Z-081121T2200Z/ LEVY-CITRUS-SUMTER-HERNANDO- 329 AM EST FRI NOV 21 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON. ALSO...WINDS ARE EXPECTED TO BE AROUND 15 MPH IN THE AFTERNOON HOURS WHICH WILL COMBINE WITH THE LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
1 follow-up statement
000 WWUS82 KTBW 212025 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 325 PM EST FRI NOV 21 2008 ...RED FLAG WARNING FOR THE NATURE COAST AND PORTIONS OF WEST CENTRAL FLORIDA THIS AFTERNOON FOR RH BELOW 35 PERCENT COMBINED WITH GUSTY WINDS... .A COLD AND DRY AIRMASS ACROSS THE REGION WILL BE REINFORCED BY A DRY FRONT TODAY WHICH IS FOLLOWED BY MORE HIGH PRESSURE. FLZ049>051-212200- /O.EXA.KTBW.FW.W.0073.000000T0000Z-081121T2200Z/ PASCO-PINELLAS-HILLSBOROUGH- 325 PM EST FRI NOV 21 2008 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT. WINDS ARE EXPECTED TO BE AROUND 15 MPH WHICH WILL COMBINE WITH THE LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ039-042-043-048-212200- /O.CON.KTBW.FW.W.0073.000000T0000Z-081121T2200Z/ LEVY-CITRUS-SUMTER-HERNANDO- 325 PM EST FRI NOV 21 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON. ALSO...WINDS ARE EXPECTED TO BE AROUND 15 MPH IN THE AFTERNOON HOURS WHICH WILL COMBINE WITH THE LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 21, 3:03 AM EST, 26 minutes earlier.
Area forecast discussion, Nov 21, 3:03 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
303 AM EST FRI NOV 21 2008
.SHORT TERM (TODAY-SUNDAY)...UPPER TROF SWINGING THRU THE SE U.S. THIS
MORNING TO PUSH COLD FRONT OVER THE AREA TODAY WITH STRONG AND DRY
HIGH PRESSURE BUILDING INTO THE DEEP SOUTH ON BREEZY NORTHERLY
FLOW JUST BEHIND FRONT. MOISTURE REMAINS VERY LIMITED TODAY SO
FRONT PASSES DRY AS TEMPS CONTINUE TO RUN 5 TO 10 DEGREES BELOW
NORMAL. ASSOCIATED AIRMASS TO FILTER COLD TEMPS INTO THE AREA
TONIGHT AND AGAIN EXPECT TO SEE FREEZING TEMPS OVER THE NORTHERN
NATURE COAST WITH 3+ HOURS IN LEVY COUNTY SO HAVE ISSUED FREEZE
WATCH THERE. ELSEWHERE OVER WEST CENTRAL AND SW FL OVERNIGHT COLD
OVERNIGHT LOWS TO BE 10-15 DEGREES BELOW NORMAL.
UPPER FLOW TO REMAIN DRY WNW-NW OVER THE WEEKEND. SFC HIGH REMAINS
N OF THE IMMEDIATE AREAS SLOWLY MOVING THRU THE DEEP SOUTH SAT TO
THE CAROLINAS SUN. LOW LEVEL FLOW VEERS NE WITH A SLOW MODERATING
TREND AS TEMPS REMAIN UP TO 5-10 DEGREES BELOW SEASON NORMS.
.LONG RANGE (SUNDAY NIGHT - THURSDAY)...HIGH PRESSURE ALOFT AND
STRONG SURFACE RIDGE OVER THE EASTERN SEABOARD WILL DOMINATE THE
REGION WITH GENERALLY CLEAR TO PARTLY CLOUDY SKIES AND COOL
TEMPERATURES THROUGH TUESDAY. A VERY WEAK FRONTAL FEATURE IS STILL
DEPICTED IN THE MODELS REACHING THE STATE BY TUESDAY AFTERNOON...BUT
LATEST GUIDANCE KEEPS THE SIGNIFICANT DYNAMIC SUPPORT FOR CONVECTION
WELL TO THE NORTH OF THE AREA. THEREFORE...WILL KEEP ISOLATED/20
PERCENT POPS FOR TUESDAY AFTERNOON IN THE FORECAST AND WAIT FOR THE
NEXT MODEL RUNS BEFORE MAKING ANY OTHER CHANGES. THE FRONT IS
FOLLOWED BY MORE HIGH PRESSURE AND A COOLER AIRMASS WHICH REMAINS
FIRMLY IN PLACE OVER THE SOUTHEAST STATES THROUGH THE END OF THE
LONG TERM.
TEMPERATURES REMAIN BELOW NORMALS THROUGH TUESDAY WHEN A BRIEF
WARMING TREND WILL ACCOMPANY THE FROPA...BUT QUICKLY DROPPING BACK
TO BELOW NORMALS IN THE WAKE OF THE FRONT ON WEDNESDAY AND BEYOND AS
THE COLDER AIRMASS DESCENDS UPON THE REGION.
&&
.AVIATION...ALTHOUGH VFR CONDITIONS UNDER CLEAR SKIES SHOULD BE THE
NORM FOR MOST OF THE EARLY MORNING HOURS...AN AREA OF SHALLOW CLOUDS
HAS DEVELOPED OVER THE EASTER-CENTRAL GULF WATERS AROUND 2500 FEET.
THESE CLOUDS ARE SLOWLY INTO THE TAMPA BAY AREA AND SRQ...BRINGING
PERIODS OF BKN024-025. THEREFORE...WILL CARRY TEMPOS OVER PIE AND
SRQ THROUGH 09Z. VFR SHOULD PREVAIL ON FRIDAY WITH LATE MORNING AND
AFTERNOON PERIODS OF WINDS IN THE BREEZY CATEGORY AS A FRONT MOVES
ACROSS THE AREA.
&&
.MARINE...TIGHT GRADIENT AND STRONG HIGH PRESSURE TO BUILD OVER
THE E GULF TODAY FOR ELEVATED NORTHERLY WINDS AND SEAS. HIGH END SCEC
CONDITIONS OVER THE BAY AND NEAR SHORE WATERS AND SCA CONDITIONS
WELL OFFSHORE TODAY INTO SATURDAY. N FLOW BECOMES NE AND MODERATE OVER
THE WEEKEND HIGH PRESSURE MOVES E AND GRADIENT SLIGHTLY WEAKENS.
LIGHTER FLOW MONDAY THEN NEXT FRONT TO MOVE THRU THE REGION TUESDAY
WITH ANOTHER AREA OF HIGH PRESSURE BUILDING INTO THE GULF.
&&
.FIRE WEATHER...DRY AIRMASS TO FILTER INTO THE NATURE COAST BEHIND
COLD FRONT LATE THIS MORNING INTO THE THIS AFTERNOON FOR RH BELOW
35 PERCENT WITH WINDS AROUND 15 MPH FOR HAZARDOUS FIRE WEATHER
CONDITIONS. HAVE ISSUED RED FLAG WARNING FOR THAT AREA TODAY. LOW
LEVEL FLOW TO BECOME NE SAT AND SUN WITH SLIGHTLY ATLANTIC
MOISTURE INCREASE TO KEEP DRY AIR OVER THE NORTHERN NATURE COAST
WITH MARGINAL DURATIONS AND MIN RHS JUST ABOVE CRITICAL LEVELS ELSEWHERE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 70 41 68 50 / 5 0 0 0
FMY 76 47 72 52 / 5 0 0 0
GIF 69 41 67 48 / 5 0 0 0
SRQ 70 43 71 50 / 5 0 0 0
BKV 67 33 66 42 / 5 0 0 0
SPG 68 48 68 54 / 5 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR
CITRUS-HERNANDO-LEVY-SUMTER.
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR LEVY.
GULF WATERS...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 AM EST
SATURDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS
TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM 10 AM EST THIS MORNING THROUGH
SATURDAY MORNING FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-TAMPA BAY WATERS-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS
TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE....25/DAVIS
LONG TERM/AVIATION...22/REYNESHazardous weather outlook, Nov 20, 5:24 AM EST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 524 AM EST THU NOV 20 2008 FLZ039-042-043-048>052-055>057-060>062-065-202230- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 524 AM EST THU NOV 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. ...FREEZE WARNINGS IN EFFECT OVER THE NATURE COAST EARLY THIS MORNING... .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... THE DRY AIRMASS WILL REMAIN OVER THE STATE AS HIGH PRESSURE CONTINUES TO WEAKEN AND SETTLE OVER THE AREA FOR INCREASED FIRE WEATHER DANGER. A RED FLAG WARNING HAS BEEN ISSUED FOR INTERIOR COUNTIES TODAY FOR FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. ELSEWHERE OVER INTERIOR PORTIONS OF COASTAL COUNTIES 1 TO 3 HOURS OF CRITICALLY LOW RH IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...WIND AND SEA IMPACT... ANOTHER HIGH PRESSURE AREA BUILDING INTO THE REGION LATE TONIGHT AND FRIDAY WILL AGAIN GENERATE BREEZY NORTH TO NORTHEASTERLY WINDS AND SEAS OVER THE EASTERN GULF FRIDAY THROUGH SUNDAY. ...FIRE WEATHER IMPACT... SOME DRY AIR WILL REMAIN OVER PORTIONS OF THE AREA FRIDAY INTO THE WEEKEND LEADING TO AN INCREASED FIRE WEATHER DANGER. A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AFTERNOON ACROSS LEVY COUNTY FOR FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DAVIS
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:14 AM EST | Freeze Watch | TBW | 9 hr | |
| Nov 21, 1:37 PM EST | Freeze Warning | TBW | 18 hr | |
| Nov 21, 1:38 PM EST | Wind Chill Advisory | TBW | Polk, Sumter | 18 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.